Tennessee, 2021

Damaging Wind and Lightning Strike in Tennessee, July 26, 2021

July 26, 2021 · NWS OHX · 2 events in 1 county or zone

Scattered showers and thunderstorms developed across Middle Tennessee during the morning hours on July 26. An isolated wind damage report was received as well as damage to a home from a lightning strike.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered showers and thunderstorms developed across Middle Tennessee during the morning hours on July 26. An isolated wind damage report was received as well as damage to a home from a lightning strike.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 26, 5:30 AM CST, 4 hours 42 minutes earlier.

Area forecast discussion, Jul 26, 5:30 AM CST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
630 AM CDT Mon Jul 26 2021

.UPDATE...
FOR MORNING DISCUSSION UPDATE

&&

.DISCUSSION...

Removed early this morning wording from zone forecast product.
Tweaked hourly temperature, dewpoint, and wind speed/direction
grids and blended them with associated hourly mid to late
morning grid values. Remainder of forecast continues to be on
track.

&&

.AVIATION...
12Z TAF DISCUSSION.

High clouds and some light winds have kept the fog from really
socking in the TAF sites. Light BR /MVFR/ at CKV and CSV will
burn off by 14Z. By that time all TAF sites will be VFR. Models
are still showing scattered storms across the area today...with
the better coverage south and the Plateau. Did include VCTS all
TAF sites for this afternoon and evening and once again as
boundaries begin to show can determine which TAFs will need
amendments. Winds will become more northerly and then easterly
this afternoon/evening as a weak boundaries moves through.

Overnight tonight winds will decouple and if skies clear fog could
become an issue. Have forecast MVFR for BNA and MQY and IFR/LIFR
for CSV.

MQY will keep the AMD NOT SKED. Expect the tower to start
augmenting after 12Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......JB Wright
AVIATION........12
Hazardous weather outlook, Jul 26, 4:02 AM CST, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
502 AM CDT Mon Jul 26 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-271000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
502 AM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few of the stronger thunderstorms this afternoon could bring heavy
downpours resulting in minor localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

No hazardous weather is expected at this time.

JB Wright

The radar

The Nashville radar (KOHX), 23 km away, was scanning. The volume nearest the first event began at 16:14 UTC.

Open the radar archive at this moment

Event by event

1 lightning, 1 thunderstorm wind. Local standard time, as filed.

Lightning, Davidson

When
July 26, 10:12 AM CST
Where
Davidson County, 1.1 mi WSW of Four Corners
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.043, -86.598

A house on Carefree Lane was struck by lightning causing a fire.

Thunderstorm Wind, Davidson

When
July 26, 2:25 PM CST
Where
Davidson County, 1.67 mi W of Hopewell
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.230, -86.660

A microburst caused significant damage to a farm on Hudson Road just north of Pawnee Trail on Neelys Bend. A home suffered siding damage, one barn collapsed, the roof was partially blown off another barn, other outbuildings suffered exterior damage, and several trees were blown down. Damage was concentrated to just the area of the farm where radar shows the microburst hit the ground.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2021Every state in 2021This day in weather historyWarnings in Tennessee, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976245, 976246.